Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 342, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 24, 2012, 6:26 PM EDT for Greenbrier County, West Virginia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2012, 6:26 PM EDT (22:26 UTC)
- Expired
- Aug 24, 2012, 7:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 93 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 6:35 PM EDT | HAIL 1 | 4 Nne Asbury, WV | UP TO QUARTER SIZE HAIL AT MILE MARKER 162 ON I-64 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389
WUUS51 KRNK 242226
SVRRNK
WVC025-242315-
/O.NEW.KRNK.SV.W.0342.120824T2226Z-120824T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT FRI AUG 24 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 715 PM EDT.
* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF NEAR
ASBURY...MOVING WEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASBURY...
MEADOW BLUFF...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3788 8048 3782 8046 3773 8067 3776 8067
3787 8080
TIME...MOT...LOC 2225Z 077DEG 6KT 3785 8051
$$
RAB2 follow-up statements
146
WWUS51 KRNK 242251
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT FRI AUG 24 2012
WVC025-242315-
/O.CON.KRNK.SV.W.0342.000000T0000Z-120824T2315Z/
GREENBRIER WV-
651 PM EDT FRI AUG 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN GREENBRIER COUNTY...
AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER-SIZED
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ASBURY...OR 6 MILES WEST-NORTHWEST OF LEWISBURG...MOVING WEST
AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
ASBURY...
LAWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3781 8048 3773 8067 3776 8067 3778 8070
3783 8075 3784 8074 3788 8049 3788 8048
TIME...MOT...LOC 2249Z 077DEG 6KT 3784 8056
$$
RAB979
WWUS51 KRNK 242321
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT FRI AUG 24 2012
WVC025-242331-
/O.EXP.KRNK.SV.W.0342.000000T0000Z-120824T2315Z/
GREENBRIER WV-
721 PM EDT FRI AUG 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREENBRIER COUNTY
EXPIRED AT 715 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS AND MOVED SOUTHWEST INTO SUMMERS COUNTY. THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3781 8048 3773 8067 3776 8067 3778 8070
3783 8075 3784 8074 3788 8049 3788 8048
TIME...MOT...LOC 2251Z 077DEG 6KT 3784 8056
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 4:10 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 24, 4:10 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 410 PM EDT FRI AUG 24 2012 .SYNOPSIS... HIGH PRESSURE WILL BE SITUATED FROM NEW ENGLAND SOUTHWEST TO THE SOUTHERN APPALACHIANS THROUGH THE WEEKEND...WHILE A FRONT LINGERS OFF THE COAST OF NORTH CAROLINA. A WEAK UPPER LEVEL IMPULSE WILL RIDE UP ALONG THE FRONT OVERNIGHT THROUGH SATURDAY NIGHT BRINGING A BETTER CHANCE OF SHOWERS TO EASTERN SECTIONS INTO SUNDAY. ANOTHER FRONT SHIFTS SOUTHEAST INTO THE REGION BY TUESDAY WELL NORTH OF ISAAC THAT MAY BRING INCREASING MOISTURE TO THE AREA LATER IN THE WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 400 PM EDT FRIDAY... SOME HEAVY RAIN IS POSSIBLE WITH SLOW MOVING STORMS TONIGHT ACROSS NW NC AND EXTREME SW VA...WITH NUISANCE WATER PROBLEMS. STORMS DIE OFF TONIGHT QUICKLY WITH LOSS OF HEATING. FOG WILL BE DENSE AGAIN TOMORROW MORNING. BIG CHANGES TO TOMORROWS FORECAST WITH MUCH COOLER TEMPS...AND MEASURABLE RAINFALL POSSIBLY AS FAR WEST AS THE NEW RIVER VALLEY. SOME SPOTS MAY BE STUCK IN THE 70S WITH A STRONG UPPER WAVE MOVING JUST WEST OF THE COAST. POPS MAY NEED TO BE INCREASED FURTHER WITH A BETTER CHANCE OF RAIN INTO THE NEW RIVER VALLEY IF THE WESTWARD MODEL TREND WITH QPF CONTINUES. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 230 PM EDT FRIDAY... RESIDUAL UPPER VORT THAT ORIGINATED OFF THE SE COAST WILL BE SLOW TO EXIT SAT NIGHT AND WILL LIKELY CONTINUE TO PRODUCE A FEW BANDS OF SHRA/TSRA ESPCLY NE HALF THRU THE OVERNIGHT. MAY NEED TO GO WITH HIGHER POPS LATER ON PENDING HOW FAST THIS FEATURE MOVES BUT FOR NOW KEEPING MOSTLY LOW CHANCE COVERAGE. WAVE EXITS SLOWLY TO THE NORTH SUNDAY WHILE THE LEFTOVER WEAKNESS REMAINS ACROSS THE REGION WITH DEEPER MOISTURE STILL IN PLACE. THINK COMBO OF THIS ALONG WITH HEATING AND WEAK SOUTH/SE FLOW WILL AGAIN SPARK MORE SHRA/TSRA ESPCLY BLUE RIDGE AND ACROSS THE NE SECTIONS PER LATEST NAM. UPPER TROF FINALLY EXITS BY SUNDAY NIGHT WITH SURFACE HIGH PRESSURE WORKING IN UNDER A RIBBON OF HIGHER 5H HEIGHTS BY MONDAY. THIS SHOULD BRING A PERIOD OF DRIER WEATHER SUNDAY NIGHT/MONDAY WITH ONLY AN ISOLATED MOUNTAIN SHOWER POSSIBLE DUE TO HEATING/OROGRAPHICS AND MORE SW FLOW LATER MONDAY AFTERNOON. OTRW THINKING MORE CLOUDS SAT NIGHT...TURNING PC SUNDAY...THEN PC TO MOSTLY SUNNY ON MONDAY AS DRIER AIR ALOFT ADVECTS IN. THIS CLDNS SHOULD KEEP TEMPS UP A BIT SAT NIGHT AND A LITTLE COOLER...MAINLY UPPER 70S-MID 80S SUNDAY... BEFORE 85H WARMING TO NEAR 19-20C PUSHES HIGHS WELL INTO THE 80S AND CLOSE TO 90 SE MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 1215 PM EDT FRIDAY... UPPER TROF WILL CONTINUE TO DIG SE MONDAY NIGHT...WITH ITS ASSOCIATED COLD FRONT WORKING INTO THE AREA LATER TUESDAY BEFORE BASICALLY DISSIPATING. THIS MAY BRING AN ISOLATED SHOWER OR STORM TO THE WEST MONDAY NIGHT WITH LOW CHANCE POPS FOR MOST OF THE AREA TUESDAY AFTERNOON ALTHOUGH MOISTURE ALONG THE BOUNDARY LIMITED. THIS SHOULD STILL BE NORTH OF ANY TROPICAL MOISTURE THAT WILL LIKELY BE HEADING BACK INLAND FROM THE SE BY TUESDAY NIGHT. AFTER TUESDAY FORECAST HIGHLY DEPENDENT UPON TRACK OF ISAAC WITH A MORE WESTERN SCENARIO PER THE OVERNIGHT EURO BRINGING LESS SHRA AND MORE DIURNAL SCATTERED NATURE PRECIP UNDER A MOISTENING SOUTH/SE FLOW...WHILE AN EASTWARD TREND...PENDING THE DEGREE OF SUBSIDENCE FARTHER NORTH...WOULD ENHANCE CONVECTION ALONG THE OLD FRONT ESPCLY SE SECTIONS BY WED/THU PER THE GFS...AND HAVE ONLY ISOLATED POPS FOR WEEKS END. GIVEN UNCERTAINTY IN THE DEGREE OF INTERACTION OF ISSAC AND THE 5H TROF TO THE NORTH/NE WILL COMPROMISE AND FOLLOW CLOSE TO THE LATEST HPC SOLUTION IN BRINGING THE REMNANT SYSTEM UP TO THE WEST BY FRIDAY...AND THUS HAVING A SCATTERING OF CHANCE POPS EACH DAY UNDER THE ONSHORE FLOW. TEMPS PRETTY WARM AHEAD OF THE FRONT ON TUESDAY WITH HIGHS MOSTLY 80S...THEN COOLING WED/THU AS MOISTURE AND SE FLOW INCREASES...BEFORE REBOUNDING BACK INTO THE 80S FRIDAY AS DEEPER MOISTURE LIKELY STARTS TO EXIT. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AS OF 136 PM EDT FRIDAY... WIDELY SCATTERED SHOWERS WITH A FEW STORM WILL MOSTLY BUBBLE UP ALONG THE HIGHER ELEVATIONS. OUTSIDE CHC THAT LWB/ROA/BCB GET HIT WITH A STORM THIS AFTERNOON. AREA OF LOW PRESSURE MOVING UP THE COAST IS SPREADING A SCT/BKN 12KFT DECK INTO LYH/DAN AT TIMES. A FEW SPRINKLES REMAIN WELL EAST. THE MID DECK SHOULD DISALLOW STORMS FROM FIRING AT THESE SITES UNLESS THE CLOUDS BREAK THIS AFTERNOON. EXPECTING SIMILAR FOG AT LWB/BCB TONIGHT...TOUGH CALL WHETHER EAST WIND WILL BE STRONG ENOUGH TO MOVE FOG INTO KBLF. WILL REALLY NEED SOME SHOWERS NEARBY THIS EVENING TO GENERATE THE LIFR VIS/CIG OF THIS MORNING. NOT VERY CONFIDENT ABOUT THOSE CONDITIONS HAPPENING AGAIN TONIGHT. AS THE AREA OF LOW PRESSURE MOVES UP THE COAST SATURDAY A SHIELD OF LIGHT TO MODERATE RAIN MAY EVENTUALLY OVERSPREAD DAN/LYH BY SATURDAY AFTERNOON WITH MVFR CIGS. THE UPPER TROUGH WILL REMAIN FIXED ACROSS THE AREA ALBEIT IN A WEAKENED STATE THROUGH THE WEEKEND. THERE WILL BE A DAILY THREAT FOR STORMS BUT ISOLATED IN COVERAGE. A COLD FRONT WILL BE CROSSING THROUGH THE REGION ON TUESDAY WITH A BETTER CHANCE OF MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. WILL HAVE TO WATCH WHERE TS ISAAC GOES AS THIS COULD IMPACT CONDITIONS OVER THE ENTIRE SOUTHEAST NEXT WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/KM/WP NEAR TERM...KM SHORT TERM...JH LONG TERM...JH AVIATION...KM/WP
Hazardous weather outlook, Aug 24, 3:38 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 338 PM EDT FRI AUG 24 2012 NCZ001-002-018-VAZ007-009>012-015-WVZ042>045-251945- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-GRAYSON- MERCER-SUMMERS-MONROE-GREENBRIER- 338 PM EDT FRI AUG 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ013-014-016>020-022>024-032>035-043>047-058- 059-251945- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 338 PM EDT FRI AUG 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 24, 4:01 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT FRI AUG 24 2012
VAZ007-010-WVZ042-242100-
BLAND VA-MERCER WV-TAZEWELL VA-
401 PM EDT FRI AUG 24 2012
...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
BLAND...MERCER AND TAZEWELL COUNTIES...
AT 357 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN
WERE ALONG A LINE FROM 4 MILES EAST OF MATOAKA TO ROCKY GAP TO
BLAND. THESE STORMS WERE MOVING WEST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR BASTIAN AROUND 500 PM AND TIPTOP AROUND
530 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3726 8148 3728 8142 3733 8138 3741 8133
3742 8129 3746 8131 3749 8128 3747 8103
3728 8099 3727 8101 3722 8098 3705 8100
3703 8110 3703 8119 3705 8122 3703 8125
3704 8147
KKSpecial weather statement, Aug 24, 4:12 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT FRI AUG 24 2012
VAZ007-009-242115-
SMYTH VA-TAZEWELL VA-
412 PM EDT FRI AUG 24 2012
...A STRONG THUNDERSTORM WILL AFFECT SMYTH AND TAZEWELL COUNTIES...
AT 410 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
MARION...MOVING WEST AT 10 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ASBERRYS AROUND 425 PM...MARION AROUND 430
PM...HUNGRY MOTHER STATE PARK AROUND 435 PM AND ADWOLF AROUND 515 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3696 8179 3706 8183 3705 8142 3703 8146
3696 8138 3677 8131 3672 8143 3671 8153
3665 8155 3666 8156 3663 8162 3679 8170
3692 8184
KKSpecial weather statement, Aug 24, 4:27 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT FRI AUG 24 2012
WVZ043-242100-
SUMMERS WV-
427 PM EDT FRI AUG 24 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUMMERS COUNTY...
AT 422 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF SANDSTONE...MOVING WEST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR SANDSTONE AROUND 445 PM.
LAT...LON 3783 8075 3778 8070 3773 8091 3775 8093
3778 8090 3780 8093 3782 8094 3786 8086
3787 8080
RABSpecial weather statement, Aug 24, 5:17 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT FRI AUG 24 2012
VAZ007-242145-
TAZEWELL VA-
517 PM EDT FRI AUG 24 2012
...STRONG THUNDERSTORMS WILL AFFECT TAZEWELL COUNTY...
AT 514 PM EDT...A LINE OF STRONG THUNDERSTORMS WERE ALONG A LINE
FROM 6 MILES NORTHWEST OF TAZEWELL TO 6 MILES WEST OF CERES...MOVING
SOUTH AT 10 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR AMONATE AROUND 520 PM AND ASBERRYS AROUND
545 PM.
LAT...LON 3718 8169 3721 8158 3721 8156 3722 8155
3723 8152 3710 8137 3699 8155 3699 8157
RABSpecial weather statement, Aug 24, 5:27 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT FRI AUG 24 2012
VAZ016-242215-
CARROLL VA-
527 PM EDT FRI AUG 24 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CARROLL COUNTY...
AT 522 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF ALLISONIA...MOVING SOUTHWEST AT 5 MPH.
WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM. VERY
HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR DUGSPUR AROUND 550 PM AND SYLVATUS AROUND 615
PM.
LAT...LON 3672 8098 3681 8104 3682 8103 3681 8101
3684 8089 3685 8081 3690 8068 3691 8067
3692 8065 3680 8058 3669 8094
RABSpecial weather statement, Aug 24, 5:57 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
557 PM EDT FRI AUG 24 2012
WVZ045-242245-
GREENBRIER WV-
557 PM EDT FRI AUG 24 2012
...A STRONG THUNDERSTORM WILL AFFECT WESTERN GREENBRIER COUNTY...
AT 556 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF RUPERT...MOVING WEST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR QUINWOOD AROUND 605 PM AND RAINELLE AROUND
625 PM.
LAT...LON 3808 8057 3792 8054 3789 8077 3794 8081
3798 8078 3799 8079 3801 8079 3803 8083
3806 8082 3805 8086 3807 8089 3809 8089
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 4:01 PM EDT | Special Weather Statement | RNK | Mercer | 59 min |
| Aug 24, 4:27 PM EDT | Special Weather Statement | RNK | Summers | 33 min |
| Aug 24, 5:57 PM EDT | Special Weather Statement | RNK | Greenbrier | 48 min |
| Aug 24, 7:01 PM EDT | Special Weather Statement | RNK | Summers | 59 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.